# SDR FQAR20160214004

- Difficulty date: February 14, 2016
- Submitted: February 15, 2016
- Operation: General aviation
- Aircraft: N302PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496121
- Aircraft time: 7,770 hours
- Engine: Lyc O360A1H6
- Propeller: Hartzl HCC2YR2
- System (JASC): 7921 · Engine Oil Cooler
- Part: Oil Cooler
- Part number: 8000074
- Part serial: 10412052
- Condition: Leaking
- Location: Engine
- Part time: 128 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

DURING PREFLIGHT INSPECTION, THE PILOTS NOTED THERE WAS OIL STREAKING FROM THE LT ENGINE COWLING BACK TO THE T/E OF THE FLAP.  INSPECTION BY A MAINTENANCE TECH REVEALED THE OIL COOLER WAS LEAKING AT THE END OF THE COOLER ADJACENT TO THE INLET FITTING. FORTUNATELY, ONLY A SMALL AMOUNT OF OIL WAS VENTED BEFORE THE LEAK WAS FOUND. THE OIL COOLER HAD RECENTLY BEEN INSTALLED IN NEW CONDITION DURING AN ENGINE CHANGE 2 MONTHS PRIOR AND HAD ACCRUED ONLY 128 HOURS TIS.
